MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY FORCEPS, SINGLE ACTION JAWS, 1MM X 60CM

KARL STORZ SE & CO. KG BIOPSY FORCEPS, SINGLE ACTION JAWS, 1MM X 60CM
Model Number 11161KA
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently with the manufacturer for investigation.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in germany: the biopsy forceps got stuck inside the patient as the jaws could not be closed so they could not be withdrawn from the endoscope.
 
Additional Manufacturer Narrative
Manufacturer's evaluation findings: the inner wire was broken off.The inner wire has the function to close the jaw by pulling down, if the wire is disconnected, the jaw could not be closed.There is evidence of inner wire stretched out before it broke.The most potential root cause is due to exerting too much pulling force leading the inner wire to break.After evaluation we found the device was mis-used and abused by user.Also, there is no information of harm to patient and user.

Brand Name
BIOPSY FORCEPS, SINGLE ACTION JAWS, 1MM X 60CM
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key10713005
Report Number9610617-2020-00113
Device Sequence Number3246628
Product Code GWG
UDI-Device Identifier04048551050460
UDI-Public4048551050460
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K002788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11161KA
Device Catalogue Number11161KA
Device Lot NumberZR01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;